Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 15, 2021, 4:02 PM EDT for Madison County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2021, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 15, 2021, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
County Madison County, FL
The radar
The Moody AFB radar (KVAX), 43 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:55 PM EDT | TSTM WND DMG | 2 Nne Hamburg, FL | 911 CALL CENTER REPORTED A TREE WAS KNOCKED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2073 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877
WWUS82 KTAE 152002
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
402 PM EDT Tue Jun 15 2021
FLZ019-GAZ159-160-152045-
Madison FL-Brooks GA-Lowndes GA-
402 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
SOUTHWESTERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 445 PM
EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of I-75 At Exit 16, or 11 miles southeast of Quitman,
moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cherry Lake, Nankin, Hanson, Pinetta and Clyattville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3063 8329 3062 8327 3059 8326 3055 8326
3052 8324 3047 8345 3071 8356 3080 8336
3063 8320
TIME...MOT...LOC 2002Z 326DEG 17KT 3069 8341
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 4:00 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 15, 4:00 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 400 PM EDT Tue Jun 15 2021 .NEAR TERM [Tonight and Wednesday]... Numerous strong and isolated severe thunderstorms were ongoing as of late afternoon south of I-10 in the western FL Panhandle and Big Bend. Northwest flow aloft has pinned the northward advancing sea-breeze boundary closer to the coast, resulting in an axis of impressive convergence, within an environment characterized by Precipitable Water values near 2.0 inches and Surface Based CAPE around 5k J/Kg! Storms continue to develop along this convergence axis and advance slowly southeast. With Downdraft CAPE near 1k J/kg and steep lapse rates (0-3 km), the primary threat continues to be isolated wind gusts in excess of 60 mph. But any storm this evening would be capable of 40 mph wind gusts. Marginal to isolated large hail associated with the more robust updrafts is also possible, with mid-level lapse rates of 6.5 C/km. Last but certainly not least, there could be isolated, mainly nuisance-type flooding of urban and rural areas of poor drainage where storms train along the boundary. Showers and thunderstorms are expected to diminish by midnight. On Wednesday, the northwest flow aloft continues, but there is less support for widespread showers and thunderstorms. Thus, expect typical sea breeze-type convection given the flow regime, with PoPs ranging from 30-50 pct from just north of Valdosta to just southeast of Defuniak Springs, the highest of which will be in the FL Big Bend. A couple of strong storms are still possible with 40+ mph wind gusts given ample Downdraft CAPE nearby. Temperatures will be near seasonal levels tonight and Wednesday. .SHORT TERM [Wednesday Night Through Thursday Night]... The highly amplified pattern at upper levels at the start of the period will evolve during this time as the eastern trough moves off the East Coast and the western ridge flattens and extends eastward. The front to our north today will be stalled over our region during this period. Drier air to its north will largely suppress convection to our coastal FL Big Bend zones. It will be hot, but areas north of a Panama City to Tallahassee to Valdosta line will see much lower humidity levels on Thursday. Meanwhile, the area of disturbed weather in the Bay of Campeche may develop into a tropical cyclone late in the period. .LONG TERM [Friday Through Tuesday]... The forecast for this period will be highly dependent on the potential tropical system lifting northward across the Gulf of Mexico. While it is still to early for details, climatology and a preponderance of the models favor a landfall over the northwestern gulf states (Upper Texas or Louisiana) sometime this weekend. More eastward solutions are also still in play and the nature of the system may result in impacts being felt well east of the center. Other than marine impacts, the biggest impact locally appears to be the heavy rain threat as the remnant system tracks northeastward across the Southeast U.S. && .AVIATION... [Through 18Z Wednesday] Restrictions are likely in SHRA/TSRA this afternoon and evening, with the earliest onset at ECP around 19z, roughly 20-21z at TLH and VLD, and finally 21-22z at ABY and DHN. Otherwise, VFR. Some storms could have wind gusts in excess of 40 kts at ECP, TLH, and VLD. Otherwise, westerly winds 5-10 knots, but southerly at ECP. && .MARINE... Moderate west to southwest winds will produce cautionary winds through tonight. After somewhat of a lull period, winds will pick up out of the south well east of a potential tropical system. Winds will reach cautionary levels and possibly small craft advisory levels on Friday across our western marine legs, with those elevated winds and building seas persisting through the weekend and eventually spreading east. Surf heights along the coast are forecast to build to advisory levels for the weekend, especially west of Cape San Blas. This will result in a prolonged period of high rip current risk. && .FIRE WEATHER... It will be dry by summer standards north of a front on Thursday with high dispersion across Madison and northern Jefferson County. After that we will enter a period of increasing moisture with potential impacts from a tropical system late in the week and this weekend that will bring a chance for heavy rain. && .HYDROLOGY... Current forecasts show 5+ inches of rain across the FL Panhandle west of Panama City over the next 7 days, mainly associated with the tropical system. MMEFS shows potential minor flooding on the Choctawhatchee River at Caryville with rivers to the east reaching action stage. There is still a lot of time for these numbers to change. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 91 70 93 71 / 50 50 10 10 10 Panama City 76 88 74 89 75 / 30 30 10 10 10 Dothan 68 91 67 91 69 / 20 10 0 10 10 Albany 71 94 69 94 70 / 20 10 0 10 10 Valdosta 72 92 69 93 70 / 50 40 10 10 10 Cross City 74 89 72 88 72 / 40 50 50 30 20 Apalachicola 76 87 74 86 75 / 30 40 20 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Wednesday evening for Coastal Gulf. GA...None. AL...None. GM...None. && NEAR TERM...LF SHORT TERM...Wool LONG TERM...Wool AVIATION...LF MARINE...Wool FIRE WEATHER...Wool HYDROLOGY...Wool
In the hours before
Special weather statement, Jun 15, 3:26 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM EDT Tue Jun 15 2021
FLZ027-127-152015-
Coastal Wakulla FL-Inland Wakulla FL-
326 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA COUNTY UNTIL 415 PM
EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crawfordville, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
St. Marks, Crawfordville, Woodville, Wakulla, Sopchoppy, Newport,
Shadeville, Wakulla Springs, Panacea, Smith Creek, Medart, Buckhorn,
Bethel, Liveoak Island, Curtis Mill, Hyde Park, Panacea-Wakulla
Airport, Arran, Hilliardville and Sanborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3000 8446 2998 8452 3000 8452 3003 8459
3009 8465 3022 8468 3025 8471 3026 8474
3029 8473 3030 8471 3030 8425 3027 8424
3027 8408 3010 8408 3010 8405 3003 8405
2999 8426 2997 8429 2996 8444
TIME...MOT...LOC 1926Z 262DEG 11KT 3014 8444
42-DVDLocal storm report, Jun 15, 3:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST 3 SE YOUNGSTOWN 30.34N 85.40W
06/15/2021 M59 MPH BAY FL TRAINED SPOTTER
SPOTTER REPORTS MEASURED WIND GUST OF 59 MPH
NEAR YOUNGSTOWN.
&&
RHSpecial weather statement, Jun 15, 3:51 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
351 PM EDT Tue Jun 15 2021
FLZ012>015-026-112-114-152030-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Inland Bay FL-
Calhoun FL-Inland Gulf FL-Coastal Gulf FL-
351 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHEASTERN BAY AND
SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN LIBERTY AND NORTHWESTERN FRANKLIN COUNTIES IN BIG BEND
OF FLORIDA UNTIL 430 PM EDT/330 PM CDT/...
At 351 PM EDT/251 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles northeast of
Callaway to 13 miles northeast of Port St. Joe. These storms were
nearly stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lynn Haven, Callaway, Port St. Joe, Mexico Beach, Stonemill Creek,
Tyndall Air Force Base, Wewahitchka, Honeyville, Allanton, Chipola
Cutoff, College Station, Bayou George, Camp Flowers, Beverly,
Overstreet, Milltown, Youngstown, Davis Beach, Kinard and
Brannonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2998 8549 3028 8564 3048 8533 2989 8485
2982 8502 2981 8502 2980 8503 2977 8510
2978 8511 2976 8513 2971 8527
TIME...MOT...LOC 1951Z 238DEG 3KT 3028 8540 2990 8509
42-DVDLocal storm report, Jun 15, 3:58 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 S CRYSTAL LAKE 30.43N 85.69W
06/15/2021 E0.88 INCH BAY FL PUBLIC
REPORT ON SOCIAL MEDIA OF GUMBALL SIZED
HAIL.
&&
KOLocal storm report, Jun 15, 4:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 2 ENE SAUNDERS 30.44N 85.39W
06/15/2021 E1.75 INCH BAY FL PUBLIC
RECEIVED A REPORT OF GOLF BALL SIZE HAIL
ALONG THE BAY/CALHOUN COUNTY LINE ALONG
HIGHWAY 20.
&&
KOSpecial weather statement, Jun 15, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
402 PM EDT Tue Jun 15 2021
FLZ019-GAZ159-160-152045-
Madison FL-Brooks GA-Lowndes GA-
402 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
SOUTHWESTERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 445 PM
EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of I-75 At Exit 16, or 11 miles southeast of Quitman,
moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cherry Lake, Nankin, Hanson, Pinetta and Clyattville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3063 8329 3062 8327 3059 8326 3055 8326
3052 8324 3047 8345 3071 8356 3080 8336
3063 8320
TIME...MOT...LOC 2002Z 326DEG 17KT 3069 8341
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:44 AM EDT | Special Weather Statement | TAE | Washington | 31 min |
| Jun 15, 7:53 AM EDT | Special Marine Warning | TAE | 37 min | |
| Jun 15, 12:04 PM EDT | Rip Current Statement | TAE | Gulf | 36 hr |
| Jun 15, 1:55 PM EDT | Special Weather Statement | TAE | Bay | 50 min |
| Jun 15, 1:58 PM EDT | Special Weather Statement | TAE | Jefferson | 47 min |
| Jun 15, 2:20 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 25 min |
| Jun 15, 2:20 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 25 min |
| Jun 15, 2:33 PM EDT | Special Weather Statement | TAE | Bay, Calhoun, Walton | 42 min |
| Jun 15, 2:34 PM EDT | Special Weather Statement | TAE | Lafayette | 41 min |
| Jun 15, 2:43 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 62 min |
| Jun 15, 2:50 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 55 min |
| Jun 15, 2:54 PM EDT | Special Weather Statement | TAE | Leon | 36 min |
| Jun 15, 3:00 PM EDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Jun 15, 3:07 PM EDT | Special Weather Statement | TAE | Wakulla | 38 min |
| Jun 15, 3:14 PM EDT | Special Marine Warning | TAE | 61 min | |
| Jun 15, 3:15 PM EDT | Special Weather Statement | TAE | Walton | 45 min |
| Jun 15, 3:16 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 59 min |
| Jun 15, 3:26 PM EDT | Special Weather Statement | TAE | Wakulla | 49 min |
| Jun 15, 3:31 PM EDT | Special Marine Warning | TAE | 59 min | |
| Jun 15, 3:41 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 15, 3:44 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Liberty, Wakulla | 61 min |
| Jun 15, 3:51 PM EDT | Special Weather Statement | TAE | Bay, Gulf | 39 min |
| Jun 15, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 49 min |
| Jun 15, 4:12 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 15, 4:17 PM EDT | Special Weather Statement | TAE | Jefferson | 43 min |
| Jun 15, 4:24 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 51 min |
| Jun 15, 4:43 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 77 min |
| Jun 15, 5:26 PM EDT | Special Marine Warning | TAE | 94 min | |
| Jun 15, 5:32 PM EDT | Special Marine Warning | TAE | 88 min | |
| Jun 15, 6:19 PM EDT | Special Weather Statement | TAE | Lafayette | 26 min |
| Jun 15, 6:34 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 41 min |
| Jun 15, 6:40 PM EDT | Special Marine Warning | TAE | 95 min | |
| Jun 14, 8:20 PM EDT | Special Weather Statement | TAE | Early | 25 min |
| Jun 15, 7:48 PM EDT | Special Weather Statement | TAE | Lee, Worth | 57 min |
| Jun 14, 8:18 PM EDT | Special Weather Statement | TAE | Henry | 42 min |
| Jun 14, 9:24 PM EDT | Special Weather Statement | TAE | Houston | 36 min |
| Jun 14, 10:01 PM EDT | Special Weather Statement | TAE | Houston | 29 min |
| Jun 14, 10:19 PM EDT | Special Weather Statement | TAE | Geneva | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.